MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162167S
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the headway duo microcatheter was used with a non-microvention liquid embolic system in a middle meningeal artery (mma) embolization procedure.The anterior and posterior divisions on the left mma embolization completed successfully.During embolization of the anterior division of the right mma, embolization liquid was noted on fluoroscopy to come out in the proximal mma.The procedure was then aborted.No report of injury to the patient, who woke up well.No report of future plans to treat the right mma.On the table, the liquid embolic was noted to exit the distal tip of the microcatheter, but when the distal tip of the microcatheter was occluded with finger pressure, there was no obvious embolic leak.Anatomy was unremarkable.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part and lot number combination did not reveal any production related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return for analysis, but has not yet been received and procedure images not provided.Therefore, the alleged product issue cannot be confirmed at this time.If the device or additional information is received, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d10 (date device returned to manufacturer).The device was returned to the manufacturer and its analysis was completed as given below.Investigation conclusion: the investigation found the sofia catheter returned flattened at the distal tip and the headway microcatheter lumen occluded with solidified onyx liquid embolic.Due to the occlusion of the headway lumen, this investigation was unable to test for or assess the device for the alleged leak and; therefore, this complaint is considered non-verifiable.No ruptures or other external damage were observed on the returned headway microcatheter.The physical evaluation could not identify the conditions or circumstances that led to the sofia damage, but the damage is consistent with the device experiencing forces over specification and would not have contributed to the reported complaint.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19026433
Report Number2032493-2024-00264
Device Sequence Number8548696
Product Code DQO
UDI-Device Identifier00810170014413
UDI-Public(01)00810170014413(11)230607(17)260531(10)0000375227
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberMC162167S
Device Lot Number0000375227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONYX LIQUID EMBOLIC (MEDTRONIC); SOFIA 5FR MICROCATHETER
Patient SexUnknown